MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUSELECT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUSELECT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/870/060CZ
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Month and year of event have been provided,day is unknown.Expiration date and manufacture date are unknown, no information is available.One used decontaminated tracheostomy device was returned for investigation.The reported issue was confirmed under visual inspection when it was observed that the inflation line was detached from pilot balloon.A lot number was also observed to be printed on the device, which the investigation used to trace the affected assembly line and other lot numbers associated with this line.However the obtained lot number only provides manufacturing line traceability, but does not correspond to a finished goods lot, therefore a review of manufacturing device history records could not be conducted.Although the reported issue was confirmed, a root cause could not be attributed.This issue will continue to be monitored and further actions taken accordingly.
 
Event or Problem Description
It was reported that when the customer was trying to inflate the cuff after inserting the tube into the patient, the pilot balloon got detached from it.No injury was reported.No additional information is available for this complaint was reported.

Brand Name
PORTEX TUBES BLUSELECT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16593206
Report Number3012307300-2023-02914
Device Sequence Number17474373
Product Code BTO
UDI-Device Identifier15019517076196
UDI-Public15019517076196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/870/060CZ
Device Catalogue Number101/870/060CZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown